Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 94, NWS Nashville, TN

June 21, 2014Davidson County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2014, 2:28 PM CDT for Davidson County, Williamson County, Tennessee. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 2:28 PM CDT (19:28 UTC)
Expired
Jun 21, 2014, 3:15 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Davidson County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 42 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 2:48 PM CDTTSTM WND DMG4 Nw Franklin, TNSEVERAL TREES DOWN BETWEEN FAIRVIEW AND FRANKLIN...ON OLD HILLSBORO ROAD... NEW HWY 96 WEST... DEL RIO PIKE... AND COTTON LANE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 144 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
144 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

992 
WUUS54 KOHX 211928
SVROHX
TNC037-187-212015-
/O.NEW.KOHX.SV.W.0094.140621T1928Z-140621T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
228 PM CDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
  SOUTHWESTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 315 PM CDT

* AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  PEGRAM...MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELLEVUE AND NATCHEZ TRACE AT HIGHWAY 96.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3602 8676 3589 8692 3604 8706 3605 8704
      3608 8704 3611 8703 3611 8702
TIME...MOT...LOC 1927Z 307DEG 14KT 3606 8700

$$

FORECASTER:
19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 1:55 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 21, 1:55 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
155 PM CDT SAT JUN 21 2014

.DISCUSSION...
AFTERNOON CONVECTION HAS BEEN MAINLY CONFINED TO EASTERN AREAS
BUT AM SEEING A FEW SHOWERS ON RADAR ALONG INTERSTATE 24 WEST OF
NASHVILLE AND A COUPLE UP TOWARDS THE KENTUCKY BORDER. VISIBLE
SATELLITE ALSO BEGINNING TO SHOW MORE BUILD UPS ALONG KENTUCKY
BORDER. EXPECT TO SEE ISOLATED TO SCATTERED CONVECTION MOSTLY
SOUTH OF INTERSTATE 40 AS WE GO PAST 3-4 PM TIME FRAME THIS
AFTERNOON WITH A LITTLE MORE CONCENTRATION CONFINED TO AN AREA
FROM INTERSTATE 40 EAST OF NASHVILLE AND NORTH OF INTERSTATE 24.
NORTHWESTERLY FLOW ALOFT WILL DRIVE CONVECTION TOWARD THE SOUTHEAST
AT 25 MPH. LOOK FOR ISOLATED CONVECTION TO CONTINUE OVER SOUTHERN
AREAS AND ALONG PLATEAU INTO THE FIRST PART OF THE EVENING WITH
PATCHY FOG DEVELOPING LATER TONIGHT EASTERN AREAS AND PLATEAU.

MODELS RETROGRADE UPPER RIDGE INTO THE FAR WESTERN GULF OF MEXICO
BY 12Z SUNDAY WITH WESTERLIES BUCKLING INTO A TROUGH ACROSS MID
MISSISSIPPI VALLEY BRINGING INCREASED RAIN CHANCES NEXT WEEK TO
THE MID STATE. I'VE GOT THE HIGHEST POPS ON TUESDAY BUT THERE IS A
CHANCE FOR RAIN EACH DAY NEXT WEEK. UPPER RIDGE BUILDS IN ONCE
AGAIN NEXT WEEKEND WHICH WILL LESSEN THE RAIN CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  93  70  93 /  10  10  10  30
CLARKSVILLE    66  92  68  91 /  10  10  10  30
CROSSVILLE     64  87  64  88 /  10  10  10  30
COLUMBIA       70  93  70  93 /  10  10  10  30
LAWRENCEBURG   69  92  69  92 /  10  10  10  30
WAVERLY        67  91  69  91 /  10  10  10  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Jun 21, 5:00 AM CDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT JUN 21 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-221000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

31

In the hours before

Special weather statement, Jun 21, 9:07 AM CDT, 5 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
907 AM CDT SAT JUN 21 2014

TNZ010-011-033-034-211445-
CLAY-FENTRESS-OVERTON-PICKETT-
907 AM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...FENTRESS...OVERTON AND
PICKETT COUNTIES...

AT 857 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF THUNDERSTORMS...SOME STRONG...EXTENDING FROM ABOUT 10
MILES NORTHWEST OF PALL MALL TO 10 MILES NORTHWEST OF DALE HOLLOW
LAKE...MOVING SOUTHEAST AT 20 MPH. THESE STORMS WILL AFFECT PARTS OF
THE NORTHERN CUMBERLAND PLATEAU BETWEEN 915 AM CDT AND 1000 AM CDT
THIS MORNING.

SOME LOCATIONS IN THE PATH INCLUDE DALE HOLLOW LAKE...HUNTERSVILLE
...WOLF RIVER DOCK AND BYRDSTOWN.

BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING
STRIKES. BOATERS ON DALE HOLLOW LAKE SHOULD SEEK SAFE HARBOR UNTIL
THE STORMS HAVE PASSED.

LAT...LON 3661 8483 3660 8481 3640 8514 3662 8542
      3663 8539 3663 8530 3663 8511

19
Special weather statement, Jun 21, 10:38 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT SAT JUN 21 2014

TNZ010-011-031>034-066-211615-
CLAY-CUMBERLAND-FENTRESS-JACKSON-OVERTON-PICKETT-PUTNAM-
1038 AM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...FENTRESS...
JACKSON...OVERTON...PICKETT AND PUTNAM COUNTIES...

AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING AN AREA OF THUNDERSTORMS...SOME STRONG...OVER THE NORTHERN
CUMBERLAND PLATEAU AND SOUTHERN KENTUCKY...MOVING SOUTHEAST AT 25
MPH. SOME OF THE THUNDERSTORMS WERE LOCATED JUST NORTHWEST OF DALE
HOLLOW LAKE...AND WILL LIKELY MOVE ACROSS THE SAME AREAS THAT ALREADY
SAW LOCALLY HEAVY RAINFALL EARLIER THIS MORNING. THESE NEW STORMS
WILL LIKELY CAUSE PONDING OF WATER IN LOW LYING AREAS...AND
MOTORISTS SHOULD EXERCISE APPROPRIATE CAUTION.

SOME LOCATIONS IN THE PATH INCLUDE DALE HOLLOW LAKE...CRAWFORD
...GRIMSLEY AND CLARKRANGE. STORMS SHOULD REACH DALE HOLLOW LAKE
AREA BY 1100 AM...AND BOATERS SHOULD SEEK SAFE HARBOR UNTIL THE
STORMS HAVE PASSED.

BRIEF WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH TORRENTIAL DOWNPOURS...AND DANGEROUS LIGHTNING
STRIKES.

LAT...LON 3637 8470 3637 8472 3634 8473 3633 8478
      3629 8480 3629 8486 3624 8487 3621 8491
      3616 8490 3608 8480 3604 8525 3662 8572
      3663 8498 3661 8478 3639 8467

19
Special weather statement, Jun 21, 1:51 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
151 PM CDT SAT JUN 21 2014

TNZ030>033-065-211930-
JACKSON-OVERTON-PUTNAM-SMITH-WHITE-
151 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...OVERTON...PUTNAM...
SMITH AND WHITE COUNTIES...

AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS NEAR GAINESBORO...MOVING SOUTHEAST
AT 20 MPH...TOWARD THE COOKEVILLE AREA.

SOME LOCATIONS IN THE PATH INCLUDE GAINESBORO...BAXTER...ALGOOD AND
COOKEVILLE.

SMALL HAIL...AND WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING STRIKES.

LAT...LON 3623 8526 3600 8562 3626 8588 3642 8560

19
Special weather statement, Jun 21, 2:08 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
208 PM CDT SAT JUN 21 2014

TNZ027-059-211945-
DAVIDSON-WILLIAMSON-
208 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...

AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING SOUTHEAST AT 20 MPH.
THESE STORMS WILL AFFECT SOUTHERN PARTS OF THE NASHVILLE METRO AREA
BETWEEN NOW AND 245 PM THIS AFTERNOON...INCLUDING AREAS NEAR THE
DAVIDSON AND WILLIAMSON COUNTY BORDER.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL...BRENTWOOD AND FRANKLIN.

WIND GUSTS TO AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH
COULD BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS OF RAIN...DANGEROUS LIGHTNING STRIKES...AND
POSSIBLY SMALL HAIL.

LAT...LON 3601 8661 3599 8661 3583 8681 3606 8704
      3608 8704 3617 8689

19
Special weather statement, Jun 21, 2:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
222 PM CDT SAT JUN 21 2014

TNZ026-027-059-212000-
CHEATHAM-DAVIDSON-WILLIAMSON-
222 PM CDT SAT JUN 21 2014

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON AND
WILLIAMSON COUNTIES...

AT 211 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR KINGSTON SPRINGS...MOVING SOUTHEAST AT 20
MPH.

SOME LOCATIONS IN THE PATH INCLUDE FAIRVIEW...NATCHEZ TRACE AT
HIGHWAY 96 AND LEIPERS FORK.

WIND GUSTS AROUND 40 MPH ARE EXPECTED WITH THIS STORM...WHICH CAN
BREAK SMALL LIMBS FROM TREES. IN ADDITION...YOU CAN EXPECT
TORRENTIAL DOWNPOURS AND DANGEROUS LIGHTNING STRIKES.

LAT...LON 3593 8692 3584 8709 3599 8720 3605 8719
      3609 8708

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 9:07 AM CDTSpecial Weather StatementOHXPickett38 min
Jun 21, 10:38 AM CDTSpecial Weather StatementOHXClay, Fentress, Overton, Pickett37 min
Jun 21, 1:51 PM CDTSpecial Weather StatementOHXJackson, Putnam39 min
Jun 21, 2:08 PM CDTSpecial Weather StatementOHXWilliamson37 min
Jun 21, 2:22 PM CDTSpecial Weather StatementOHXWilliamson38 min
Jun 21, 2:40 PM CDTSpecial Weather StatementOHXJackson, Putnam, Smith35 min
Jun 21, 2:46 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner44 min
Jun 21, 3:21 PM CDTSpecial Weather StatementOHXRutherford39 min
Jun 21, 3:25 PM CDTSpecial Weather StatementOHXWilson35 min
Jun 21, 4:10 PM CDTSpecial Weather StatementOHXCoffee35 min
Jun 21, 4:21 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee, Rutherford24 min
Jun 21, 4:26 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson23 min
Jun 21, 4:56 PM CDTSpecial Weather StatementOHXGrundy34 min
Jun 21, 5:27 PM CDTSpecial Weather StatementOHXGrundy18 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.